Thunderstorm Wind, Clark
- When
- September 28, 7:53 PM CST
- Where
- Clark County, Gurdon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.917, -93.150
Thunderstorm winds blew down a few trees along Highway 67 near Gurdon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Thunderstorm winds blew down a few trees along Highway 67 near Gurdon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 28, 5:17 PM CST, 2 hours 36 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 617 PM CDT WED SEP 28 2005 .MESOSCALE UPDATE... UPDATED ALL FORECAST PRODUCTS TO FRESHEN UP HOURLY GRIDDED DATA...AND TO ADD SEVERE THUNDERSTORM WATCH NUMBER 823. ALSO...ADDED WIND GUST POTENTIAL TO THE WEST AS THE FRONT MOVES THROUGH LATER THIS EVENING. TWO LINES OF SHOWERS AND THUNDERSTORMS STRETCH ACROSS NORTHERN AND WESTERN ARKANSAS FROM FULTON COUNTY TO NEWTON COUNTY...AND FROM LOGAN/YELL COUNTY THROUGH SOUTHERN SCOTT COUNTY. THESE HAVE FORMED ALONG PRE-FRONTAL TROUGH AXIS ORIENTED SW-NE OVER WESTERN AND NORTHERN ARKANSAS. WHILE ISOLATED HAILERS ARE POSSIBLE...STORMS HAVE BEEN AND WILL CONTINUE TO BE MOSTLY WIND PRODUCERS...AS HOT SURFACE TEMPS AND APPROACHING COLD AIR INTERACT. FAIRLY IMPRESSIVE BOWING HAS BEEN NOTED...WITH LARGELY OUTFLOW-DOMINANT STORMS. EXPECT THIS THREAT TO CONTINUE FOR SEVERAL MORE HOURS...GRADUALLY DECREASING AS THE LINE ENCOUNTERS SLIGHTLY MORE STABLE AIR TOWARD THE MS RIVER. && .PREV DISCUSSION.../ISSUED 215 PM CDT WED SEP 28 2005/ SHORT TERM...TONIGHT THROUGH SUNDAY MODELS IN TWO CAMPS THIS AFTERNOON WITH THE GEM AND NAM LEANING TOWARDS A WEAKER MORE PROGRESSIVE SOLUTION WHILE GFS/GEM/ECMWF SOLUTIONS ARE MORE AMPLIFIED AND SUBSEQUENTLY SLOWER. DECIDED TO GO WITH THE GFS SOLUTION FOR POSITIONING AND TIMING OF THE MAJOR PLAYERS AS IT HAS BEEN THE MOST CONSISTENT OF LATE AND IS IN BETTER AGREEMENT. MODEL DOES SEEM TO BE HAVING ITS USUAL FEED BACK CONCERNS SO WILL NOT GO QUITE AS HEAVY ON THE PRECIPITATION AMOUNTS AND LEAN TOWARDS THE MORE REALISTIC NAM FOR ACTUAL RAINFALL. NORTHERN STREAM CONTINUES TO BE VERY ACTIVE THIS PERIOD. THE SEMI PERMANENT UPPER RIDGE THAT HAS BEEN OVER THE SOUTHERN TIER OF THE COUNTRY CONTINUES TO BE FLATTENED OUT BY VIGOROUS SHORT WAVE TROF MOVING THROUGH THE NATIONS MIDSECTION. TROF EXPECTED TO DEEPEN AND TAKE ON MORE A NEGATIVE TILT AS IT RACES OFF TO THE EAST. SURFACE COLD FRONT ASSOCIATED WITH THIS FEATURE CURRENTLY LOCATED IN SOUTHEAST KANSAS AND IS PRECEDED BY A PREFRONTAL TROF THAT WILL EVENTUALLY BE TAKEN OVER BY THE ADVANCING FRONT. ATMOSPHERE THAT WAS STRONGLY CAPPED THIS MORNING WILL BE ERODED BY STRONG INSOLATION WITH CONVECTION LIKELY BREAKING OUT LATE THIS AFTERNOON AND EVENING ALONG AND BEHIND THE BOUNDARY WHERE BEST MOISTURE POOLS. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER EARLY THIS EVENING AS ATMOSPHERE WILL RAPIDLY DESTABILIZE WITH SB CAPES NEAR 2000 J/KG. FRONT ITSELF WILL SWEEP THROUGH THE STATE QUICKLY WITH BEST PRECIPITATION CHANCES OCCURRING DURING THE OVERNIGHT HOURS. BEST DYNAMICS WITH THIS SYSTEM WILL BE LOCATED WELL TO THE NORTHEAST BUT SCATTERED POPS ARE STILL WARRANTED AREA WIDE WITH MODELS SHOWING DECENT SURFACE CONVERGENCE AND ENHANCED LIFT AND SOME JET DYNAMICS TYAT DO COME INTO PLAY. BY THE TIME THURSDAY MORNING ROLLS AROUND...THE FRONT WILL BE LOCATED OVER THE EXTREME SOUTH WITH A LINGERING CHANCE OF SHOWERS THERE. THE REMAINDER OF THE CWA WILL BE DRY. ONCE THE FRONT PASSES...HIGH PRESSURE WILL BUILD INTO THE REGION TO BRING SOME OF THE COOLEST AIR WE HAVE SEEN IN QUITE A WHILE. IN FACT TEMPERATURES ACROSS THE BOARD WILL ONLY TOP OUT IN THE UPPER 60S TO MID 70S. AFTER A COOL START TO THE DAY ON FRIDAY....TEMPERATURES WILL BEGIN A SLOW MODERATION AS THE HIGH SLIPS OFF TO THE EAST AND WINDS VEER TO THE SOUTHEAST. FWC/MAV IN GENERAL AGREEMENT AND WILL GO WITH A BLEND OF NUMBERS. WHILE ALL THIS IS GOING ON...A CLOSED OFF UPPER LOW IN THE SOUTHERN STREAM WILL SLOWLY ADVANCE TOWARDS THE AREA. FEATURES DOES WEAKEN WITH TIME AS IT APPROACHES THE MID SOUTH OVER THE WEEKEND. BY THE TIME IT ARRIVES....UPPER LEVEL HIGH PRESSURE WILL BE EXPANDING OVER THE SOUTHEAST CONUS AND WILL EFFECTIVELY PUSH THE SYSTEM TO NORTH. ONLY AN INCREASE IN CLOUDS IS EXPECTED FROM THIS SYSTEM. LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY BY EARLY SUNDAY NIGHT...MOISTURE WILL BE LIMITED. HIGH PRESSURE WILL PREVAIL. AND TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL THROUGHOUT THE PERIOD. && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && 57
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 415 PM CDT WED SEP 28 2005 ARZ016-031>034-013-037-052-039-056-057-054-055-015-012-062-063- 038-067-066-065-064-069-068-025-005-004-007-042-003-041-040-043- 024-045-044-047-046-014-021-023-030-053-006-022-291000- INDEPENDENCE-CONWAY-FAULKNER-WHITE-WOODRUFF-SEARCY-SCOTT-PIKE- PERRY-JEFFERSON-ARKANSAS-HOT SPRING-GRANT-IZARD-NEWTON-DALLAS- CLEVELAND-YELL-CALHOUN-OUACHITA-DESHA-LINCOLN-DREW-BRADLEY- JACKSON-BAXTER-MARION-SHARP-GARLAND-BOONE-MONTGOMERY-POLK-SALINE- CLEBURNE-LONOKE-PULASKI-MONROE-PRAIRIE-STONE-JOHNSON-VAN BUREN-LOGAN-CLARK-FULTON-POPE 415 PM CDT WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD WILL CONTINUE TO MOVE ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS WITH IT. THE FRONT WILL ENTER THE NORTHWEST CORNER OF THE STATE EARLY THIS EVENING AND MOVE SOUTHEAST QUITE QUICKLY...REACHING THE SOUTHERN BORDER BY MORNING. THE FRONT WILL BE PLOWING INTO A VERY WARM AND UNSTABLE AIR MASS WITH SHOWERS AND THUNDERSTORMS DEVELOPING ALONG IT. SOME OF THE THUNDERSTORMS COULD BE STRONG TO POSSIBLY SEVERE THIS EVENING. THE BEST CHANCES OF SEVERE WEATHER WILL BE OVER THE WESTERN AND CENTRAL PARTS OF THE STATE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM THIS EVENING FOR A LARGE PORTION OF WESTERN ARKANSAS. STRONG GUSTY WINDS AND LARGE HAIL WILL BE THE PRIMARY CONCERN. THE TORNADO THREAT APPEARS TO BE MINIMAL AT THIS TIME BUT CAN NOT BE RULED OUT. THE FRONT WILL BE MOVING FAST ENOUGH THAT HEAVY RAIN DOES NOT APPEAR LIKELY. THE LINE OF THUNDERSTORMS ASSOCIATED WITH THE FRONT WILL BE RATHER NARROW BUT STILL SWEEP THROUGH THE STATE DURING THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL MOVE FROM NORTHWEST TO SOUTHEAST DURING THE NIGHT WITH THE PRECIPITATION ENDING BY MID EVENING OVER THE NORTHWEST AND OVER THE SOUTHEAST AROUND SUNRISE. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE WILL MOVE ACROSS THE STATE IN THE WAKE OF THE COLD FRONT. COOLER AND DRIER AIR SHOULD KEEP TEMPERATURES CLOSE TO NORMAL. .SPOTTER ACTIVATION STATEMENT... SPOTTERS MIGHT BE ACTIVATED AS THE COLD FRONT MOVES THROUGH THE STATE. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK 56
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
629 PM CDT WED SEP 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 5 N PARIS 35.36N 93.72W
09/28/2005 LOGAN AR EMERGENCY MNGR
TREES DOWN.
0609 PM TSTM WND DMG WALDRON 34.90N 94.09W
09/28/2005 SCOTT AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN ALL OVER THE CITY.
&&
57SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 743 PM CDT WED SEP 28 2005 ARZ003>006-012>015-021>023-030-031-290200- BAXTER-BOONE-CONWAY-FULTON-IZARD-JOHNSON-LOGAN-MARION-NEWTON-POPE- SEARCY-STONE-VAN BUREN- 743 PM CDT WED SEP 28 2005 ...THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM SEVERE THUNDERSTORM WATCHES NUMBER 822 AND 823... BAXTER...BOONE...CONWAY...FULTON...IZARD...JOHNSON...LOGAN... MARION...NEWTON...POPE...SEARCY...STONE...AND VAN BUREN. THE STORMS HAVE MOVED OUT OF THESE AREAS. ARZ007-016-024-025-032>034-037>046-052>056-062-290200- CLARK-CLEBURNE-DALLAS-FAULKNER-GARLAND-GRANT-HOT SPRING-INDEPENDENCE- JACKSON-JEFFERSON-LONOKE-MONTGOMERY-PERRY-PIKE-POLK-PRAIRIE-PULASKI- SALINE-SCOTT-SHARP-WHITE-WOODRUFF-YELL- 743 PM CDT WED SEP 28 2005 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 11 PM... CLARK...CLEBURNE...DALLAS...FAULKNER...GARLAND...GRANT...HOT SPRING...INDEPENDENCE...JACKSON...JEFFERSON...LONOKE...MONTGOMERY... PERRY...PIKE...POLK...PRAIRIE...PULASKI...SALINE...SCOTT...SHARP... WHITE...WOODRUFF...AND YELL. 57
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
843 PM CDT WED SEP 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG HARRISON 36.24N 93.12W
09/28/2005 BOONE AR LAW ENFORCEMENT
POWER LINES DOWN OVER MANY PARTS OF COUNTY.
0620 PM TSTM WND DMG FAIRVIEW 34.87N 91.92W
09/28/2005 LONOKE AR LAW ENFORCEMENT
TREE DOWN ON POWER LINE.
0640 PM TSTM WND DMG VIOLA 36.40N 91.98W
09/28/2005 FULTON AR LAW ENFORCEMENT
POWER LINES DOWN. POWER OUT TO WESTERN HALF OF COUNTY.
0645 PM TSTM WND DMG BIG FLAT 36.01N 92.40W
09/28/2005 BAXTER AR LAW ENFORCEMENT
TREE DOWN ON HWY 14 IN BIG FLAT.
0650 PM TSTM WND DMG MELBOURNE 33.96N 91.20W
09/28/2005 ARKANSAS AR LAW ENFORCEMENT
POWER OUT IN MELBOURNE AND ABOUT ONE HALF OF COUNTY.
0725 PM TSTM WND DMG 10 E MOUNT IDA 34.55N 93.46W
09/28/2005 MONTGOMERY AR LAW ENFORCEMENT
POWER OUT AT TWIN CREEK RECREATION AREA. DIME SIZE HAIL.
&&
108The Little Rock radar (KLZK), 131 km away, was scanning. The volume nearest the first event began at 01:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478212.